Alert archive / California / Winter Storm Warnings in 2009
Winter Storm Warning 8, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Dec 14, 2009, 3:51 AM PST for Siskiyou County, California. It took effect at Dec 14, 2009, 8:00 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 3:51 AM PST (11:51 UTC)
- In effect from
- Dec 14, 2009, 8:00 PM PST
- Expired
- Dec 15, 2009, 3:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 1:35 AM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 14, 1:35 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
135 AM PST MON DEC 14 2009
DISCUSSION...A SERIES OF FAIRLY WARM WINTER STORMS WILL MOVE ACROSS
OUR REGION THIS WEEK. THE FIRST BRINGS HIGH WINDS AND HEAVY RAINS
TO THE COAST BY EARLY EVENING. AS THE COLD FRONT MOVES INLAND TONIGHT
THE HEAVIEST PRECIPITATION SHIFTS SOUTH INTO NORTHERN CALIFORNIA.
SNOW AND WINDY CONDITIONS SPREAD INLAND AS WELL. THIS RESULTS IN
SNOW AND BLOWING SNOW ADVISORIES FOR THE EAST SIDE AND HIGHER
ELEVATIONS IN NORTHERN CALIFORNIA. IN THE MT SHASTA AREA STRONG
UP SLOPE WINDS WILL INCREASE THE SNOW FALL SO A WINTER STORM WARNING
IS IN EFFECT FOR ZONES 82 AND 83. SNOW LEVELS WILL GENERALLY BE
AROUND 3500 FEET.
TUESDAY A SECONDARY COLD FRONT BRINGS A SECOND UPTICK OF THE COASTAL
WINDS. THESE WINDS DROP OFF LATE IN THE AFTERNOON AS THE FRONT MOVES
INLAND. ABOUT THE SAME TIME SNOW FALL RATES IN NORTHERN CALIFORNIA
DIMINISH. TUESDAY NIGHT MOST OF THE PRECIPITATION EITHER ENDS OR
BECOMES LIGHT AND ALL WARNINGS AND ADVISORIES EXPIRE.
WEDNESDAY IS CLOUDY WITH VERY LIGHT RAIN AND LIGHT HIGH ELEVATION
SNOW. THURSDAY ANOTHER SOMEWHAT WEAKER FRONT BRINGS ANOTHER ROUND
OF MODERATE RAIN AND HIGH ELEVATION SNOW.
FRIDAY THERE WILL BE A BRIEF BREAK BUT FRIDAY NIGHT ANOTHER WARM
FRONTAL SYSTEM ARRIVES. IT MOVES OUT LATE SATURDAY WITH SHOWERS
LINGERING IN A SHORT WAVE TROUGH SUNDAY.
&&
AVIATION...BY LATE EVENING WIDESPREAD IFR CONDITIONS WILL SPREAD
WEST TO EAST IN HIGHER TERRAIN WITH SNOW AND RIDGES OBSCURED.
CONDITIONS WILL SLOWLY IMPROVE TO VFR LATE TUESDAY AS THE SYSTEM
MOVES OUT OF THE REGION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
TUESDAY FOR ORZ030-ORZ031.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 1 PM PST TUESDAY
FOR ORZ021-ORZ022.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY FOR ORZ027-ORZ028-ORZ029.
CA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 PM PST
TUESDAY FOR CAZ085.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY FOR CAZ081-CAZ084.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 10 AM PST
TUESDAY FOR CAZ082-CAZ083.
WIND ADVISORY FROM 1 AM TO 10 PM PST TUESDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING FROM 4 PM THIS AFTERNOON TO 4
PM PST TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST
THURSDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
11Hazardous weather outlook, Dec 13, 2:34 PM PST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PST SUN DEC 13 2009 ORZ021-022-142245- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 234 PM PST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SUNDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. SEE WEATHER MESSAGE...PDXNPWMFR...FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-142245- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 234 PM PST SUN DEC 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SUNDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET LATE MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SEE WEATHER MESSAGE...PDXWSWMFR...FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:50 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Lake | 42 hr |
| Dec 14, 3:50 AM PST | Wind Advisory | MFR | Klamath, Lake | 50 hr |
| Dec 14, 3:51 AM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 51 hr |
Nearby
Winter Storm Warnings in California, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.